Alert archive / Montana / Wind Advisories in 2020
Wind Advisory 21, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Nov 27, 2020, 2:51 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Nov 27, 2020, 3:00 PM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2020, 2:51 PM MST (21:51 UTC)
- In effect from
- Nov 27, 2020, 3:00 PM MST
- Expired
- Nov 28, 2020, 12:51 PM MST
- In force
- 22 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875 WWUS75 KBYZ 272151 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 251 PM MST Fri Nov 27 2020 MTZ141-272300- /O.CAN.KBYZ.HW.W.0015.000000T0000Z-201128T0400Z/ Northern Sweet Grass- Including the city of Big Timber 251 PM MST Fri Nov 27 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased, but expect westerly winds gusting 35 to 45 mph through the evening and overnight. $$ MTZ065-066-282200- /O.NEW.KBYZ.WI.Y.0021.201127T2200Z-201129T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 251 PM MST Fri Nov 27 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Livingston Area and Beartooth Foothills. * WHEN...Winds will increase later this evening and continue until 5 PM MST Saturday. Strongest winds are expected between midnight and late Saturday morning. * IMPACTS...Strong crosswinds will make travel difficult on Interstate 90 and local roads along the Beartooth Foothills. Take precautions if driving high profile vehicles. * ADDITIONAL DETAILS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$
3 follow-up statements
917 WWUS75 KBYZ 280227 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 727 PM MST Fri Nov 27 2020 MTZ065-066-290000- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-201129T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 727 PM MST Fri Nov 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Livingston Area and Beartooth Foothills. * WHEN...Winds will increase later this evening and continue until 5 PM MST Saturday. Strongest winds are expected between midnight and late Saturday morning. * IMPACTS...Strong crosswinds will make travel difficult on Interstate 90 and local roads along the Beartooth Foothills. Take precautions if driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$
773 WWUS75 KBYZ 280928 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 228 AM MST Sat Nov 28 2020 MTZ065-066-290000- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-201129T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 228 AM MST Sat Nov 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Livingston Area and Beartooth Foothills. * WHEN...Through 5 PM MST Saturday. Strongest winds will occur through late Saturday morning. * IMPACTS...Strong crosswinds will make travel difficult on Interstate 90 and local roads along the Beartooth Foothills. Take precautions if driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Additional graphics for this hazard can be found at http://www.weather.gov/billings $$
258 WWUS75 KBYZ 281951 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1251 PM MST Sat Nov 28 2020 MTZ065-066-282100- /O.CAN.KBYZ.WI.Y.0021.000000T0000Z-201129T0000Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1251 PM MST Sat Nov 28 2020 ...WIND ADVISORY IS CANCELLED... A cold front will move into the region later this afternoon and winds will begin subsiding towards dark. High profile traffic will still encounter cross winds for a few hours but wind speeds will be less than 50 mph. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 27, 3:06 AM MST, 11 hours 45 minutes earlier.
Area forecast discussion, Nov 27, 3:06 AM MST, 11 hours 45 minutes before
Area Forecast Discussion
National Weather Service Billings MT
306 AM MST Fri Nov 27 2020
.DISCUSSION...
Today through Saturday night...
A tight pressure gradient over the mountains and foothills are
currently bringing about gusts up to 60 mph at Big Timber. Winds
will stay strong through this morning with gusts before slightly
tapering off this afternoon, but gusts around 40 mph is still
expected. Other areas in the foothills west of Billings could also
see gusts up to 50 mph today, especially around Livingston.
A weak shortwave will pass through the area on saturday. Although
dry with no precipitation expected, this will shift the pressure
gradient to be more favorable for Livingston, and bring about
higher winds gusting to the mid 50s Saturday morning. This gap
wind will quickly shut off with the passing of a weak cold front,
then northwest winds behind it will gust to 30 mph across
southeastern Montana Saturday afternoon and evening.
Temperatures will climb over the next 2 days, reaching the low 50s
by Saturday afternoon. Vertz
Sunday through Wednesday...
More of the same benign weather that we have seen over the past
couple of weeks will continue into next week. Temperatures will
remain mainly in the 40s through the extended period, with periods
of gusty winds Sunday and Tuesday/Wednesday associated with
disturbances quickly moving through the area. May need a few wind
highlites for the western foothills with the Tuesday/Wednesday
system. Can't rule out a few mountain/foothills snow showers with
Tuesdays system as well, for the only realistic threat of
precipitation through Thursday. Chambers
&&
.AVIATION...
VFR conditions will prevail through the period. West to southwest
winds will gust to 45kts over the western foothills
(KLVM/K6S0/K3HT) through this afternoon, with some decrease this
evening. Chambers
&&
.PRELIMINARY POINT TEMP/POPS...
Tdy Sat Sun Mon Tue Wed Thu
-------------------------------------------------------
BIL 048 031/050 024/045 028/051 029/042 022/042 024/048
0/N 00/N 00/U 00/N 11/N 00/N 00/U
LVM 046 026/047 021/045 023/048 023/039 018/042 023/048
0/N 00/N 00/U 00/N 11/N 00/N 00/U
HDN 051 024/051 021/047 021/052 025/044 017/043 019/048
0/U 00/B 00/U 00/U 11/N 11/U 00/U
MLS 048 028/051 021/041 021/047 024/039 018/037 019/043
0/U 00/B 00/U 00/U 01/N 10/U 00/U
4BQ 050 027/054 021/042 022/051 024/041 019/038 019/046
0/U 00/U 00/U 00/U 01/N 10/U 00/U
BHK 047 027/051 018/037 018/048 022/038 015/035 016/041
0/U 00/U 00/U 00/U 01/N 10/U 00/U
SHR 051 023/053 019/044 018/053 021/041 016/041 018/048
0/U 00/B 00/U 00/U 11/N 11/U 00/U
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...High Wind Warning in effect until 9 PM MST this evening FOR
ZONE 141.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Nov 27, 4:56 AM MST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 456 AM MST Fri Nov 27 2020 MTZ029>034-036-037-040-042-056>058-063-138-139-169>171-173-235- WYZ198-199-271300- Musselshell-Treasure-Northern Rosebud-Custer-Fallon- Northern Stillwater-Powder River-Carter-Northern Park- Golden Valley-Red Lodge Foothills-Northern Big Horn- Southern Rosebud-Judith Gap-Southern Big Horn-Southeastern Carbon- Bighorn Canyon-Northern Carbon-Pryor/Northern Bighorn Mountains- Northeastern Yellowstone-Southwestern Yellowstone- Northeast Bighorn Mountains-Sheridan Foothills- 456 AM MST Fri Nov 27 2020 This Hazardous Weather Outlook is for portions of central Montana...south central Montana...southeast Montana and north central Wyoming. No hazardous weather is expected at this time.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:50 AM MST | High Wind Warning | BYZ | Sweet Grass | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.